Format

Send to

Choose Destination
Med Klin (Munich). 1991 Jul 15;86(7):353-9.

[Effect of erythropoietin therapy on alpha receptor density in chronic dialysis patients].

[Article in German]

Author information

1
Abteilung für Nieren- und Hochdruckrankheiten, Medizinische Klinik und Poliklinik, Essen.

Abstract

The effect of a six months therapy with human recombinant erythropoietin (rHu-EPO) on blood pressure and on several parameters of sympathetic nervous activity was studied in chronic haemodialysis patients in a controlled and randomized trial in order to gain further insight into the mechanism of rHu-EPO-induced blood pressure elevation. Treatment was started at a dose of 3 X 80 IE/kg/week in eleven patients aiming to increase the initial hemoglobin concentration (7.0 +/- 0.3 [SEM] g%) to 10.0 g% by dose adjustments, while another untreated eleven patients served as a control group. Diastolic arterial pressure measured before and after haemodialysis increased on rHu-EPO treatment by 7 and 8 mm Hg respectively (p less than 0.05). Plasma noradrenaline concentration was increased (p less than 0.05) after the six months treatment period in the presence of unchanged dry weights. Conversely platelet alpha 2-adrenoceptor density (3H-yohimbine binding) and the fraction of high affinity binding sites for alpha 2-agonists (3H-UK 14.304) decreased (p less than 0.01) along with a decrease in reactivity to exogenous noradrenaline (p less than 0.05). None of these parameters changed in the control group compared to pretreatment values. The results obtained demonstrate that increased plasma noradrenaline concentrations may participate in rHu-EPO induced blood pressure increases. The decrease in platelet alpha 2-adrenoceptor densities and the decrease in noradrenaline reactivity in the presence of increased plasma noradrenaline concentrations suggest an intact regulation of alpha 2-adrenoceptors in chronic haemodialysis patients on chronic rHu-EPO therapy.

PMID:
1656181
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center